Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 28, NWS Nashville, TN

March 3, 2021Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 3, 2021, 2:37 AM CST for Perry County, Tennessee. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Mar 3, 2021, 2:37 AM CST (08:37 UTC)
Expired
Mar 3, 2021, 4:03 PM CST
In force
13 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 14.21 ft at Mar 2, 2021, 10:00 PM CST.

actionminormoderate101503/0303/04
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

113 
WGUS84 KOHX 030837 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
237 AM CST Wed Mar 3 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC135-032045-
/O.NEW.KOHX.FL.Y.0028.210303T0837Z-210305T1815Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
237 AM CST Wed Mar 3 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Buffalo River Near Lobelville.
* From early this morning to Friday afternoon.
* At 2:30 AM CST Wednesday the stage was 14.0 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue falling.
* Impact...At 14.0 feet, Gilmer Bridge Rd and Russell Creek Rd begin 
  to flood. Leeper Bottom and Qualls Bend Rd become flooded as well. 
  Water approaches portions of Highway 438 south of Lobelville near 
  Beardstown.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

Rose
2 follow-up statements
789 
WGUS84 KOHX 031726
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1126 AM CST Wed Mar 3 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC135-040600-
/O.EXT.KOHX.FL.Y.0028.000000T0000Z-210304T0600Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1126 AM CST Wed Mar 3 2021

...The Flood Advisory is now in effect until just after midnight 
tonight...

The Flood Advisory continues for
  the Buffalo River Near Lobelville.
* Until late tonight.
* At 10:30 AM CST Wednesday the stage was 11.4 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will continue quickly falling today and is 
  expected to fall below action stage by tonight.
* Impact...At 12.0 feet, Portions of secondary roads near Old 
  Highway 13 are inundated.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

Shamburger
928 
WGUS84 KOHX 032203
FLSOHX

Flood Advisory
National Weather Service Nashville TN
403 PM CST Wed Mar 3 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

TNC135-032315-
/O.CAN.KOHX.FL.Y.0028.000000T0000Z-210303T2203Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
403 PM CST Wed Mar 3 2021

...The Flood Advisory for the Buffalo River Near Lobelville has been 
cancelled...

The Flood Advisory is cancelled for
  the Buffalo River Near Lobelville.
* At 3:30 PM CST Wednesday the stage was 9.96 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is now out of action stage (10.0 feet).


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

27

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 3, 2:03 AM CST, 34 minutes earlier.

Area forecast discussion, Mar 3, 2:03 AM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
203 AM CST Wed Mar 3 2021

.DISCUSSION...

Passing closed upper low now across north AL, and is heading east
and out this morning. Really no pcpn to speak of other than a few
sprinkles left along the southern Plateau, and those will be long
gone shortly.

Behind this upper low, upper ridging will build into early Fri, but
quickly Fri night a sharp trough will develop as another close upper
low moves from the plains into the deep south. Deep moisture/pcpn
with this feature looks to pass way south and hug a frontal boundary
set up central/southern MS/AL/GA. Thus even northern fringe won't
make it far enough north to affect the mid-state. This upper trough
will then move east through the weekend, with trail upper ridging
in control the first part of next week.

Late Tue we will see this ridge break down, and starting with today,
Wed will mark our first day with rain chances in nearly a week.
A cold front is expected to enter the MS river valley late Wed,
popping a few showers across the area, especially in the afternoon.
Wed night into early Thu however looks like when the brunt of rain
will come as this cold front passes. There is some elevated
instability showing up and maybe a storm or two is possible Wed
night as well.

Prior, a weak cold front will move by on Thu and that will help
keep temps fairly close to seasonal normals into the weekend.
Ahead of the next system however, temps will get pretty warm the
first of next week.

&&

.AVIATION...
00Z TAF DISCUSSION.

Gulf system is passing to our south this evening. Some of the
moisture might make it as far north as CSV, in the form of light
showers. However, given the dryness of the current airmass, will
only include vcsh at CSV for a few hours. Otw, look for clearing
skies w-e aft 08Z. Remainder of taf period looks uneventful with
p6sm and skc in place.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      63  38  64  35  56 /   0   0   0   0   0
Clarksville    62  35  62  34  54 /   0   0   0   0   0
Crossville     57  34  59  31  52 /   0   0   0   0   0
Columbia       62  35  66  35  56 /   0   0   0   0   0
Lawrenceburg   61  36  65  34  56 /   0   0   0   0   0
Waverly        63  36  64  36  56 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Mar 3, 2:17 AM CST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
217 AM CST Wed Mar 3 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-041130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
217 AM CST Wed Mar 3 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few rivers and creeks will remain near or in flood today and
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few rivers will likely remain elevated through the end of the
week, but they are trending downward for the most part.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:21 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson5 hr
Mar 2, 6:51 PM CSTRiver Flood AdvisoryOHXMontgomery31 hr
Mar 2, 7:47 PM CSTRiver Flood WarningOHXPerry7 hr
Mar 3, 1:05 AM CSTRiver Flood AdvisoryOHXHickman24 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.